Optimal dividend policy with liability constraint under a hidden Markov regime-switching model

Jiaqin Wei, Zhuo Jin*, Hailiang Yang

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


This paper deals with the optimal liability and dividend strategies for an insurance company in Markov regime-switching models. The objective is to maximize the total expected discounted utility of dividend payment in the infinite time horizon in the logarithm and power utility cases, respectively. The switching process, which is interpreted by a hidden Markov chain, is not completely observable. By using the technique of the Wonham filter, the partially observed system is converted to a completely observed one and the necessary information is recovered. The upper-lower solution method is used to show the existence of classical solution of the associated second-order nonlinear Hamilton-Jacobi-Bellman equation in the two-regime case. The explicit solution of the value function is derived and the corresponding optimal dividend policies and liability ratios are obtained. In the multi-regime case, a general setting of the Wonham filter is presented, and the value function is proved to be a viscosity solution of the associated system of Hamilton-Jacobi-Bellman equations.

Original languageEnglish
Pages (from-to)1965-1993
Number of pages29
JournalJournal of Industrial and Management Optimization
Issue number4
Publication statusPublished - 2019
Externally publishedYes


  • Dividend strategies
  • Liability constraint
  • Regimeswitching
  • Stochastic control


Dive into the research topics of 'Optimal dividend policy with liability constraint under a hidden Markov regime-switching model'. Together they form a unique fingerprint.

Cite this